Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Weight Loss on Celexa?  (Read 46 times)

0 Members and 1 Guest are viewing this topic.

Offline abigailb

  • Newbie
  • *
  • Posts: 22
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Weight Loss on Celexa?
« on: July 09, 2014, 11:25:52 AM »
I have been on Celexa for about 2.5 months. 20mg, then more recently 30mg. For the first month I had an aversion to food, but that is getting better and my appetite has come back a little. I have lost about 10lbs on this medication and I am not able to gain it back. I've always been thin so I'm not sure if it's genetics in part, the medicine, or maybe I am not stress eating anymore. I also think my stomach has gotten used to less food. Has anyone else experienced weight loss on their AD? How did you handle it? I am afraid to switch medications because this one is working well on my chronic symptoms.
Bookmark and Share

Offline bababel

  • Sr. Member
  • ****
  • Posts: 319
  • Rec's: 1
    • Poke This Member
Re: Weight Loss on Celexa?
« Reply #1 on: July 09, 2014, 01:28:37 PM »
I lost about 7 pounds during my first months of sertraline treatment. I was so anxious and the side effects really made it difficult to eat. Thankfully my appetite returned almost overnight after about 9 weeks. Now I've put weight on.   :traurig001:

Your appetite should come back once the medication levels even out!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3771
  • Country: au
  • Rec's: 86
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Weight Loss on Celexa?
« Reply #2 on: July 09, 2014, 06:26:20 PM »
Has anyone else experienced weight loss on their AD?

Yes, some do, but many more gain it. Don't panic about this yet. It is quite common for people to lose weight initially as SSRIs can have a more powerful affect on the mini brain that controls the gut initially than they do on the one in the head, but this usually diminishes after a few months.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
7 Replies
1239 Views
Last post February 03, 2009, 05:22:47 PM
by momtoaprincess
16 Replies
1722 Views
Last post July 20, 2009, 04:22:03 AM
by abeja_reina_1989
10 Replies
1675 Views
Last post August 21, 2009, 05:40:01 PM
by luv2chat
7 Replies
11574 Views
Last post September 11, 2011, 09:51:14 PM
by marco92
0 Replies
213 Views
Last post December 11, 2012, 09:46:33 PM
by nmrx
4 Replies
749 Views
Last post October 12, 2013, 04:23:48 PM
by Anxious247

anything